MAUDE Adverse Event Report: ABBOTT VASCULAR 0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE

ABBOTT VASCULAR 0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE
Model Number 1020014
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a lesion in the left circumflex (cx) artery.The.014 ht turntrac guidewire (gw) was advanced and positioned.An intravascular ultrasound (ivus) catheter was advanced on the gw; however, when attempting to remove the ivus catheter from the gw, the catheter became stuck on the gw.The gw and catheter had to be removed together as a single unit.It was noted that the gw became unraveled and uncoiled in the guide catheter.It was also observed that the coils detached from the core and did not remain intact.There was no adverse patient effect and no clinically significant delay reported in the procedure.The procedure continued with a non-abbott gw.No additional information has been provided.
 
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was not returned to abbott vascular for analysis.A review of the electronic lot history record (elhr), corrective action tracking system for the web (catsweb) database review and similar incident query for this product was not performed because the lot number was not reported.The investigation was unable to determine a conclusive cause for the reported difficulty removing the catheter over the guide wire; however, the reported stretched coils and break in the core appear to be related to the operational context of the procedure.Factors that may contribute to difficulty removing the catheter over the guide wire include, but are not limited to, procedural contaminant buildup in the catheter, inner diameter of the catheter, outer diameter of the guide wire, and/or damage to the catheter or guide wire.Based on the information provided and because the device was not returned for analysis, it is unknown what may have caused the difficulty removing the catheter over the guide wire.Additionally, it is likely that manipulation of the guide wire during its interaction with the guide catheter resulted in the reported stretched coils and break in the core.There is no indication of a product quality issue with respect to manufacture, design, or labeling.B1: initial report filed incorrectly as an adverse event.D9, h3: device not available for evaluation.

Brand Name
0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15352605
Report Number2024168-2022-09377
Device Sequence Number17643011
Product Code DQX
UDI-Device Identifier08717648222726
UDI-Public08717648222726
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K173795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1020014
Device Catalogue Number1020014
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2022
Supplement Date Received by Manufacturer11/22/2022
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IVUS GUIDE CATHETER.
Patient SexUnknown